# SDR 20000620SH018

- Difficulty date: May 8, 2000
- Submitted: June 20, 2000
- Operation: General aviation
- Aircraft: N7436L
- Make and model: Piper PA-31-310
- Aircraft serial: 317400994
- Engine: Lyc TIO540J2BD
- System (JASC): 7921 · Engine Oil Cooler
- Part: Cooler
- Part number: 8535311
- Part serial: UU4376
- Condition: Failed
- Location: Rt Eng Oil Sys
- Part time: 4,600 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

AS AIRCRAFT ROTATED DURING TAKEOFF, MANIFOLD PRESSURE DROPPED, PILOT FOUND LOW OIL RPESSURE, AND RETURNED TO AIRPORT AND SECURED ENGINE AFTER LANDING.  ON INSPECTION, FOUND OIL COOLER BOWED OUTWARD AND INNER COILS BULGED WITH 2.5 INCH SPLIT.  OIL COOLER WAS OVERHAULED APPROXIMATELY 120 HRS.  NO APPARENT DAMAGE OTHER THAN LISTED FOUND ON COOLER.  FOUND NO REASON FOR COOLER RUPTURE.  ON ENGINE GROUND TEST, ALL ENGINE PRESSURES NORMAL.  (X)
